Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 148, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2015, 9:22 PM EDT for 4 counties in North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 9:22 PM EDT (01:22 UTC)
- Expired
- Jul 5, 2015, 10:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Granville County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
131 WUUS52 KRAH 060122 SVRRAH NCC069-077-181-185-060215- /O.NEW.KRAH.SV.W.0148.150706T0122Z-150706T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 922 PM EDT SUN JUL 5 2015 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA... VANCE COUNTY IN CENTRAL NORTH CAROLINA... GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA... WARREN COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 1015 PM EDT * AT 922 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF ROUGEMONT TO NEAR FRANKLINTON...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HENDERSON...OXFORD...CREEDMOOR...WARRENTON...FRANKLINTON... NORLINA...KITTRELL...STEM...STOVALL AND MIDDLEBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3601 7843 3619 7880 3654 7879 3654 7790 TIME...MOT...LOC 0122Z 226DEG 25KT 3630 7879 3612 7839 $$ ELLIS
2 follow-up statements
684 WWUS52 KRAH 060154 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 954 PM EDT SUN JUL 5 2015 NCC069-077-181-185-060215- /O.CON.KRAH.SV.W.0148.000000T0000Z-150706T0215Z/ FRANKLIN NC-VANCE NC-GRANVILLE NC-WARREN NC- 954 PM EDT SUN JUL 5 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT FOR NORTH CENTRAL FRANKLIN...VANCE...NORTHERN GRANVILLE AND WARREN COUNTIES... AT 954 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF OXFORD TO 9 MILES SOUTH OF WARRENTON...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... HENDERSON...OXFORD...WARRENTON...NORLINA...KITTRELL...STOVALL... MIDDLEBURG...MACON...SOUTH HENDERSON AND OAK HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3615 7829 3635 7879 3654 7879 3654 7790 TIME...MOT...LOC 0154Z 226DEG 25KT 3645 7860 3626 7820 $$ ELLIS
294
WWUS52 KRAH 060208
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1008 PM EDT SUN JUL 5 2015
NCC069-077-181-185-060218-
/O.EXP.KRAH.SV.W.0148.000000T0000Z-150706T0215Z/
FRANKLIN NC-VANCE NC-GRANVILLE NC-WARREN NC-
1008 PM EDT SUN JUL 5 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FRANKLIN...
VANCE...NORTHERN GRANVILLE AND WARREN COUNTIES WILL EXPIRE AT 1015 PM
EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3615 7829 3635 7879 3654 7879 3654 7790
TIME...MOT...LOC 0207Z 226DEG 25KT 3645 7860 3626 7820
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:07 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 5, 9:07 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 907 PM EDT SUN JUL 5 2015 .SYNOPSIS... A SURFACE FRONT WILL REMAIN QUASI-STATIONARY NEAR THE VA AND NC BORDER TODAY...AHEAD OF AN UPPER LEVEL TROUGH AND ACCOMPANYING AREA OF SURFACE LOW PRESSURE THAT WILL DRIFT INTO THE CENTRAL APPALACHIANS THROUGH THIS EVENING. THE FRONT WILL RETREAT NORTHWARD WITH THE MIGRATION OF THE SURFACE LOW THROUGH THE MIDDLE ATLANTIC STATES ON MON. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 PM SUNDAY... EXPECT TO SEE AN INCREASE IN CONVECTION ACROSS MOST OF CENTRAL NC THROUGH 6 PM AS ATMOSPHERE HAS BECOME SLIGHT TO MODERATELY UNSTABLE WITH SFC BASED CAPE VALUES AROUND 3000 J/KG OVER SECTIONS OF THE COASTAL PLAIN AND NORTHERN PIEDMONT. LOW LEVEL MOISTURE POOLING ALONG A STALLED SFC BOUNDARY DRAPED WEST-TO-EAST NEAR THE VA BORDER. IN ADDITION...NOTED SOME SPEED CONVERGENCE OVER OUR SOUTHERN PIEDMONT AS A 925-850MB TROUGH APPROACHES FROM THE SW. THIS TROUGH A LIKELY REFLECTION OF A SHEAR AXIS LIFTING SLOWLY N-NE WITH A CLOSED UPPER LEVEL LOW WHICH IS EXITING MID TN INTO EASTERN KY AT MID AFTERNOON. STARTING TO SEE LOW LEVEL LAPSE RATES NEAR 9 DEG C/KM OVER THE SOUTHERN COUNTIES AND D-CAPE VALUES APPROACHING A 1K J/KG IN VICINITY OR EAST OF I-95. THUS...THE STRONGER STORMS WILL BE CAPABLE OF WIND GUSTS 35-45KTS WITH ISOLATED GUSTS AROUND 50KTS POSSIBLE. CONVECTION SHOULD BEGIN TO WANE/DIMINISH AFTER 9 PM THOUGH COULD SEE A FEW SHOWERS/ISOLATED STORM PERSIST PAST MIDNIGHT...ESPECIALLY ACROSS THE WEST AND NORTH SECTIONS IN CLOSER PROXIMITY TO BETTER UPPER LEVEL SUPPORT. PARTIAL CLEARING ONCE THE CONVECTION DISSIPATES WILL EVENTUALLY ALLOW A LOW STRATUS LAYER TO DEVELOP IN AREAS PRIOR TO DAYBREAK. THUS EARLY MONDAY MAY START OUT BROKEN-OVERCAST SKIES FOR MOST FOLKS. MIN TEMPS 68-73. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... AS OF 325 PM SUNDAY... A 850-700MB TROUGH WILL SLOWLY DRIFT EASTWARD ACROSS THE REGION. WITH HEATING OF THE MOIST ATMOSPHERE...SCATTERED CONVECTION SHOULD DEVELOP OVER MOST OF CENTRAL NC THOUGH COVERAGE SHOULD BE ENHANCED OVER THE EASTERN PIEDMONT AND COASTAL PLAIN IN VICINITY OF THE LOW LEVEL TROUGH. EFFECTIVE BULK SHEAR RELATIVELY WEAK AND AVAILABLE INSTABILITY ALSO WEAK SO SEVERE THREAT APPEARS MINIMAL AT THIS TIME. HIGH TEMPS DEPENDENT UPON EXTENT/DURATION OF LOW CLOUDS IN THE MORNING...AND WHEN/EXTENT OF CONVECTION IN THE AFTERNOON. FAVOR MAX TEMPS NEAR OR SLIGHTLY LOWER THAN MOS CONSENSUS (UPPER 80S FAR NORTH- NW TO NEAR 90-LOWER 90S SOUTH). MAJORITY OF CONVECTION WILL AGAIN DIMINISH/DISSIPATE WITHIN AN HOUR OR TWO OF SUNSET. WITH BEST UPPER LEVEL SUPPORT LIFTING AWAY FROM OUR REGION...DO NOT EXPECT ANY ISOLATED SHOWER DEVELOPMENT DURING THE LATE NIGHT HOURS. MIN TEMPS 67-73. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AS OF 230 PM SUNDAY... THE SUBTROPICAL RIDGE WILL DEVELOP AND AMPLIFY OVER THE SOUTHEAST THROUGH THE PERIOD...WITH LARGER SCALE SYNOPTIC FEATURES...INCLUDING FRONTS...REMAINING TO OUR NORTH. TEMPS THROUGH THE PERIOD WILL RUN ABOVE NORMAL...WITH HIGHS IN THE LOW-MID 90S AND LOWS IN THE LOW-MID 70S. THE LATEST GFS AND THE 00Z EURO GUIDANCE BOTH SUGGEST TEMPS MAY TRY TO CLIMB INTO THE UPPER 90S LATER IN THE WEEK...AND THIS MAKE SENSE GIVEN THE AMPLIFICATION OF THE RIDGE OVER THE SOUTHEAST DURING THAT TIME. AS SUCH...WILL LIKELY NEED TO RAMP UP ADVERTISING HEAT IMPACTS AND SAFETY ONCE AGAIN AS WE HEAD THROUGH THE WEEK. AS FOR PRECIP CHANCES...THE BEST CHANCE FOR ANY WIDELY SCATTERED MAINLY- DIURNAL SHOWER/TSTM ACTIVITY WILL BE TUE/WED BEFORE THE RIDGE BECOMES WELL-ESTABLISHED...AND LATE IN THE WEEKEND AS THE RIDGE BEGINS TO SHIFT WEST AND WEAKEN OVER THE SOUTHEAST. OVERALL...PRECIP CHANCES AT OR BELOW CLIMO DURING THE PERIOD. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 900 PM SUNDAY... 24 HOUR TAF PERIOD: THUNDER MOVING THROUGH KRDU IS ON A WEAKENING TREND AND SHOULD BE OUT OF THE AREA IN THE NEXT HALF HOUR OR SO. SCATTERED SHOWERS AND STORMS MAY STILL AFFECT THE TRIAD SITES LATER THIS EVENING INTO THE OVERNIGHT HOURS. WINDS GENERALLY VARIABLE AT 5- 10 KTS. MAY SEE SOME BRIEF MVFR/IFR VISIBILITIES/CEILINGS IN RAIN COOLED AREAS OVERNIGHT BUT OTHERWISE NOT EXPECTING TOO MANY RESTRICTIONS TO AVIATION CONDITIONS. CHANCE FOR SHOWERS AND STORMS WILL PREVAIL AGAIN MONDAY AFTERNOON. LONG TERM: CONVECTIVE COVERAGE SHOULD BEGIN TO DECREASE IN THE COMING DAYS AS HIGH PRESSURE BEGINS TO INFLUENCE THE PATTERN A LITTLE MORE. STILL LIKELY THAT WE WILL SEE DIURNAL SHOWERS AND STORMS THROUGH THE END OF THE WEEK. && ..RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...26 NEAR TERM...WSS SHORT TERM...WSS LONG TERM...RAH AVIATION..ELLIS
Hazardous weather outlook, Jul 5, 10:27 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1027 AM EDT SUN JUL 5 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1027 AM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 2 PM AND 9 PM. THE PRIMARY SEVERE WEATHER HAZARD WILL BE LOCALLY DAMAGING WIND GUSTS BETWEEN 50 AND 60 MPH. IN ADDITION...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS RESULTING IN MINOR FLOODING WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 6:35 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT SUN JUL 5 2015
NCZ023-039-040-052330-
RANDOLPH NC-CHATHAM NC-ALAMANCE NC-
635 PM EDT SUN JUL 5 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RANDOLPH...NORTHWESTERN CHATHAM AND SOUTHWESTERN ALAMANCE COUNTIES
UNTIL 730 PM EDT...
AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH CAROLINA ZOO...MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SILER CITY...NORTH CAROLINA ZOO...LIBERTY...RAMSEUR...STALEY...
SUTPHIN...HASTY...SNOW CAMP AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3580 7922 3551 7956 3551 7970 3557 7979
3597 7947
TIME...MOT...LOC 2235Z 218DEG 24KT 3558 7965
ELLISSpecial weather statement, Jul 5, 7:42 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT SUN JUL 5 2015
NCZ007-008-060030-
GRANVILLE NC-PERSON NC-
742 PM EDT SUN JUL 5 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHERN
GRANVILLE AND PERSON COUNTIES UNTIL 830 PM EDT...
AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEMORA TO
NEAR ROXBORO TO 8 MILES NORTHWEST OF ROUGEMONT...AND MOVING EAST AT
25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OXFORD...ROXBORO...CONCORD...STOVALL...OAK HILL...SURL...BETHEL
HILL...HYCO LAKE...HYCO MARINA AND TUNGSTEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3654 7846 3653 7846 3653 7847 3652 7847
3652 7850 3650 7850 3646 7851 3635 7851
3624 7902 3640 7908 3647 7914 3654 7914
TIME...MOT...LOC 2341Z 247DEG 23KT 3651 7913 3642 7903 3633 7900
KRDLocal storm report, Jul 5, 8:19 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG SILER CITY 35.72N 79.46W
07/05/2015 CHATHAM NC 911 CALL CENTER
SEVERAL TREES DOWN IN SILER CITY
&&
EVENT NUMBER RAH1500860
KRDLocal storm report, Jul 5, 8:21 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 5 E HASTY 35.69N 79.38W
07/05/2015 CHATHAM NC 911 CALL CENTER
TREE DOWN ON RIVES CHAPEL ROAD
&&
EVENT NUMBER RAH1500861
KRDSpecial weather statement, Jul 5, 8:45 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT SUN JUL 5 2015
NCZ007>009-024>026-040-041-077-060145-
WAKE NC-VANCE NC-GRANVILLE NC-PERSON NC-ORANGE NC-CHATHAM NC-
DURHAM NC-FRANKLIN NC-HARNETT NC-
845 PM EDT SUN JUL 5 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF WAKE...VANCE...GRANVILLE...SOUTHEASTERN PERSON...NORTHEASTERN
ORANGE...NORTHEASTERN CHATHAM...DURHAM...FRANKLIN AND NORTH CENTRAL
HARNETT COUNTIES UNTIL 945 PM EDT...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR ROUGEMONT TO 6 MILES SOUTHWEST OF FUQUAY-VARINA...AND MOVING
NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...HENDERSON...OXFORD...CREEDMOOR...
LOUISBURG...WAKE FOREST...GARNER AND FUQUAY-VARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3632 7828 3627 7831 3626 7817 3621 7811
3620 7801 3583 7825 3586 7827 3582 7826
3571 7847 3538 7890 3559 7893 3561 7899
3572 7895 3624 7904 3654 7875 3654 7832
TIME...MOT...LOC 0045Z 220DEG 38KT 3622 7898 3551 7886
ELLISLocal storm report, Jul 5, 8:48 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 4 E GOLDSTON 35.60N 79.26W
07/05/2015 CHATHAM NC 911 CALL CENTER
TREE DOWN NEAR THE 2500 BLOCK OF DEEP RIVER ROAD
&&
EVENT NUMBER RAH1500862
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:01 PM EDT | Areal Flood Advisory | RAH | Chatham | 119 min |
| Jul 5, 8:06 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Wake | 39 min |
| Jul 5, 8:45 PM EDT | Special Weather Statement | RAH | Durham, Franklin, Granville, Vance, Wake | 60 min |
| Jul 5, 9:34 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 41 min |
| Jul 5, 10:06 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 39 min |
| Jul 5, 10:40 PM EDT | Special Weather Statement | RAH | Halifax, Nash, Warren | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.